MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Skin Discoloration (2074); Restenosis (4576)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of ischemia, restenosis and claudication/leg pain leading to intervention are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 125mm stent which was used to treat a denovo lesion of the superficial femoral artery (sfa) middle third in the right leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The site identified a restenosis of treated segment (target lesion) on (b)(6) 2023.It was reported as definitely related to the device and not related to the procedure.It was target lesion related.The patient was seen in clinic on (b)(6) 2023 complaining of leg pain at rest.Clinical symptoms included no pulse in right leg, skin was cool to touch, and there was discoloration of the shin reported as ischemia which was possibly related to the device.A diagnostic angiogram was performed on (b)(6) 2023 which showed the right profundus was totally occluded, the mid-sfa stent (target) was 99% stenosed, the popliteal artery was 90% stenosed, and the mid and proximal section of the posterior tibial (pt) artery was stenosed.On (b)(6) 2023, the patient underwent an intervention on the right leg.This involved laser atherectomy in the pta as well as proximal/mid/distal sfa.Pta/standard balloon angioplasty was also performed in the pta and mid sfa.In the proximal segment of the target stent (mid sfa) there was a flow limiting dissection and suboptimal results in the proximal sfa.Two bare metal competitor stents: a 6 x 120mm stent and a 6 x 60mm stent were overlapped with the previously placed stent in the proximal sfa.Both stents were post-dilated with plain old balloon catheter (pobc).The details of the dissection were reviewed by veryan's cmo who considered it a complication of the interventions performed (pta and atherectomy) as dissections cannot occur in stented regions.The intervention was reported as a target lesion/vessel revascularisation (tlr/tvr).The patient outcome was reported as resolved/recovered and the device remains implanted.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
unit 11 galway technology park
parkmore road
galway, H91VE 0H
EI  H91VE0H
Manufacturer Contact
alan mcdonagh
unit 11 galway technology park
parkmore road
galway, H91 V-E0H
EI   H91 VE0H
MDR Report Key17191821
Report Number3011632150-2023-00073
Device Sequence Number5754651
Product Code NIP
UDI-Device Identifier05391526850480
UDI-Public(01)05391526850480(17)230929(11)220228(10)0000136622
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model Number142122-14
Device Catalogue Number142122-14
Device Lot Number0000136622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOPIDOGREL (PLAVIX); ELIQUIS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceWhite